Ask a doctor

Restylane Lips 2 Weeks Ago, But One Side is Puffing Up?

I had restylane injected into my lips two weeks ago. The initial swelling went down in a few days and I was happy with the results but now one side is puffing up again and has a bump. It's still tender and I can feel hardness under the skin one one side only. The doctor said they might be slightly uneven but this is ridiculous. Why would it swell up again? What's going on?.

Doctor Answers (6)

Restylane Lips 2 Weeks Ago, But One Side is Puffing Up?

+1

Without a photo provided its difficult to see whats happening. Follow up for an in-person follow up with your medical provider to further assist you


Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Restylane and puffiness

+1

Without seeing you, it is difficult to know what is happening.  Please see your doctor so he can assess what the problem is.  You may have a hematoma or a bit too much Restylane which can be adjusted.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Restylane and swelling

+1

It is difficult to answer your question without assessing you in person, or viewing photographs of the specific treatment area. You should return to your provider for further assessment. It may just be that you have a small bleb of product that needs to be removed.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

You might also like...

Puffing After Restylane

+1

Without actually being able to see you or photos of what you are describing, it's hard to say what may be causing this. It's important that you contact your injector to schedule another appointment to assure that all is going well with you and that there is no reaction or infection developing. Good luck!

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 34 reviews

Delayed swelling after Restylane to the lips

+1

This will definitely need a look see to determine what is going on.  It would be a little early for a granuloma to appear, so this is more likely a small hematoma which has consolidated.  Uneven placement could also be the cause which only becomes apparent once the swelling subsides.  Give your injector a call and have them take a look!

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Swelling or Bump after Restylane

+1

Hi Melece.  You need to speak with your injector.  A hard lump in the lips after injection is not a good outcome and you may need some remedial action.  Swelling does not come back later so this does have the potential to be a granuloma.

Call your injector and let them know that you need to be seen.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.